Question by sunmum: I need advice on the Mirena coil?
I am 35 years old, have 2 children & got the mirena coil fitted a month ago. Call it gut instinct but Im already feeling that the mirena is working against rather than with my body. The insertion was uncomfortable & I did faint, embarrassing! I didnt have too much bleeding following the insertion so was hoping all was going to be well, but in the last week or so I have had a couple of dizzy spells out of the blue, I have ongoing uncomfortable bloating, even though I have lost my appetite & am eating much less than before, I feel heavy & lethargic. I have had a few mood dips too. My husband says he is worried as he can see Im looking a bit peaky & tired & thinks I should just get it out. I have searched on the internet & see so many negative experiences which is probably not helping my judgement & I feel annoyed at myself that I didnt do more research before, I just listened to my gynecologist & friends who were happy with theirs. Does anyone who has the mirena have any advice for me, is it too soon to give up on it, or are these clear signs that the mirena is not going to be for me, in which case I may as well get it out rather than prolong the misery??
Answer by candlelitechaos
There are many varying opinions on the Mirena Coil. It is my professional opinion that if your “gut feeling” is that this device is not for you, you should see your OB/GYN and have it removed immediately.
“Complications associated with the use of an IUS are said to be “rare but possible, therefore women should be aware of all possible complications before choosing this method of birth control.
There is a risk of 0.003% of the puncture of the uterus during insertion of an IUS. Usually this complication is noticed by a gynecologist right away. Women should be aware that there is a possibility that an IUS could fell out of the uterus. Usually 7 out of a hundred women using this form of contraception experience the expulsion of an intrauterine device within the first year or the first month after insertion of an IUS . If a woman does not notice it she can become pregnant since she is fertile straight away after the expulsion”*.
Keep in mind that progestin levonorgestrel.is the active ingredient in the Mirena Coil. This is also the chemical used in the “Plan B” Pill (he Morning After Pill) .
Any chemical that interacts with your hormone levels can leave you drained, Dizzy and tired. progestin levonorgestrel can also cause depression and lower your libido. It would be advisable for you to see your GP/PCP & get a referral back to the OB/GYN that initially fitted the coil.
It seems to me that you are not so much looking for an answer but validation that you should have the coil removed.
I hope some of this information helped you. You can also go to the website for Mirena Coil. They have a site dedicated to Q& A regarding this product. (http://www.medic8.com/healthguide/articles/mirenaiud.html) without the brackets **
Add your own answer in the comments!